Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 83, NWS Wilmington, NC

June 1, 2012Bladen County, Columbus County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Jun 1, 2012, 6:35 PM EDT for Bladen County, Columbus County, North Carolina. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2012, 6:35 PM EDT (22:35 UTC)
Expired
Jun 1, 2012, 7:00 PM EDT
In force
25 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

Counties Bladen County, NC, Columbus County, NC

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 1, 2:13 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 10.6 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2012-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1203 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2012-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1203 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
581 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

833 
WUUS52 KILM 012235
SVRILM
NCC017-047-012330-
/O.NEW.KILM.SV.W.0083.120601T2235Z-120601T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
635 PM EDT FRI JUN 1 2012

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BLADEN COUNTY IN SOUTHEAST NORTH CAROLINA
  NORTHWESTERN COLUMBUS COUNTY IN SOUTHEAST NORTH CAROLINA

* UNTIL 730 PM EDT

* AT 634 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  EVERGREEN...OR 10 MILES NORTHWEST OF WHITEVILLE...AND MOVING
  NORTHEAST AT 30 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
   BLADENBORO...
   ABBOTTSBURG...
   ELKTON...
   ELIZABETHTOWN...
   LAGOON...

MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3475 7838 3470 7836 3469 7834 3465 7831
      3462 7831 3431 7885 3443 7897 3445 7894
      3446 7890 3450 7885 3454 7886 3483 7847
TIME...MOT...LOC 2232Z 232DEG 31KT 3444 7883

$$

HAWKINS
2 follow-up statements
086 
WWUS52 KILM 012253
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
653 PM EDT FRI JUN 1 2012

NCC047-012301-
/O.CAN.KILM.SV.W.0083.000000T0000Z-120601T2330Z/
COLUMBUS NC-
653 PM EDT FRI JUN 1 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN COLUMBUS COUNTY
IS CANCELED...

THE STORM HAS MOVED OUT OF COLUMBUS COUNTY INTO BLADEN COUNTY. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3483 7847 3475 7838 3470 7836 3469 7834
      3466 7832 3462 7831 3444 7862 3445 7865
      3447 7867 3446 7883 3448 7886 3449 7887
      3450 7885 3454 7886
TIME...MOT...LOC 2251Z 232DEG 31KT 3454 7867

$$

NCC017-012330-
/O.CON.KILM.SV.W.0083.000000T0000Z-120601T2330Z/
BLADEN NC-
653 PM EDT FRI JUN 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR BLADEN COUNTY...

AT 648 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR ABBOTTSBURG...OR 9 MILES SOUTHWEST OF ELIZABETHTOWN...
MOVING NORTHEAST AT 35 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LISBON...
LAGOON AND WHITE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3483 7847 3475 7838 3470 7836 3469 7834
      3466 7832 3462 7831 3444 7862 3445 7865
      3447 7867 3446 7883 3448 7886 3449 7887
      3450 7885 3454 7886
TIME...MOT...LOC 2251Z 232DEG 31KT 3454 7867

$$

HAWKINS
375 
WWUS52 KILM 012300
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
700 PM EDT FRI JUN 1 2012

NCC017-012310-
/O.CAN.KILM.SV.W.0083.000000T0000Z-120601T2330Z/
BLADEN NC-
700 PM EDT FRI JUN 1 2012

...THE SEVERE THUNDERSTORM WARNING FOR BLADEN COUNTY IS CANCELED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3483 7847 3475 7838 3470 7836 3469 7834
      3466 7832 3462 7831 3444 7862 3445 7865
      3447 7867 3446 7883 3448 7886 3449 7887
      3450 7885 3454 7886
TIME...MOT...LOC 2300Z 232DEG 31KT 3459 7860

$$

HAWKINS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:34 PM EDT, 3 hours 1 minute earlier.

Area forecast discussion, Jun 1, 3:34 PM EDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION...COR
NATIONAL WEATHER SERVICE WILMINGTON NC
334 PM EDT FRI JUN 1 2012

.SYNOPSIS...
AN UNSEASONABLY STRONG UPPER TROUGH AND ASSOCIATED COLD FRONT
WILL BRING A FEW SEVERE THUNDERSTORMS TO THE EASTERN CAROLINAS
THIS AFTERNOON AND OVERNIGHT. DRIER AND SLIGHTLY COOLER AIR WILL
OVERSPREAD THE REGION SATURDAY AND SUNDAY FOLLOWING THE COLD
FRONT. ANOTHER COLD FRONT WILL CROSS THE AREA TUESDAY MORNING.
AN UPPER TROUGH LINGERING ALONG THE EASTERN SEABOARD COULD BRING
ISOLATED TO SCATTERED THUNDERSTORMS MUCH OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
AS OF 330 PM FRIDAY...HAVE UPDATED FORECAST TO REFLECT THE WATCH
AND THE PRE FRONTAL TROUGH THAT IS FIRING UP JUST WEST OF THE
AREA. STILL A COMPLEX FORECAST AS MORE CONVECTION MAY FIRE ALONG
THE TRAILING FRONT. HAVE APPLIED A NEAR TERM STRATEGY OF
CATEGORICAL POPS FOR WESTERN COUNTIES THEN A VERY BRIEF LULL
INCREASING ONCE AGAIN THIS EVENING AND EXTENDING TO THE EAST
LATER.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
AS OF 330 PM FRIDAY...TREMENDOUSLY DIFFERENT FEEL TO THE WEATHER
THIS WEEKEND AS AN UNSEASONABLY ROBUST COLD FRONT MOVES OFFSHORE
FOLLOWED BY COOL AIR ADVECTION AND DRIER AIR INTO THE REGION.
THIS WILL RESULT IN A PCPN-FREE WEEKEND AND AN ALMOST "CRISP" FEEL
TO THE AIR SUNDAY MORNING WITH LOWS IN THE MID AND UPPER 50S AND
AROUND 60 AT THE COAST. MAX TEMPS TO RUN BELOW NORMAL WITH SUNDAY
MILDEST.

TIDAL CALCULATIONS INDICATE WE MAY NEED A COASTAL FLOOD ADVISORY
MAINLY FOR NUISANCE FLOODING DURING HIGH TIDES OVER THE WEEKEND.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
AS OF 330 PM FRIDAY...PERSISTENT UPPER TROUGHINESS REMAINS IN PLACE
OVER THE NORTHEASTERN U.S. AND MIDATLANTIC THROUGH THE PERIOD. THIS
WILL ALLOW PIECES OF SHORTWAVE ENERGY TO MOVE THROUGH AT JUST ABOUT
ANY TIME BUT THESE FEATURES WILL BE TOO MOISTURE-DEPRIVED TO YIELD
ANY APPRECIABLE PRECIP CHANCES. THE STRONGEST OF THESE UPPER WAVES
MOVES THROUGH LATE TUESDAY OR TUESDAY NIGHT (OR MONDAY NIGHT
ACCORDING TO ECMWF) AND MAY BE STRONG ENOUGH TO HAVE A SURFACE
REFLECTION ALONG THE WEAK FRONTAL BOUNDARY IT DRIVES THROUGH THE
CAROLINAS. THIS EVENT WILL BRING THE BEST CHANCE FOR RAIN DURING THE
LONG TERM BUT CHANCES WILL NOT BE VERY HIGH AND THE CONTINUED
RELATIVE DRYNESS WILL MINIMIZE QPF WHERE PRECIP DOES MANAGE TO
OCCUR. TEMPERATURE DEVIATIONS FROM CLIMO WILL TEND TO BE SMALL...A
FEW DEGREES SHY BY DAY FROM WEAK CAA AND LOW HEIGHTS...A FEW DEGREES
ABOVE AT NIGHT DUE TO CLOUD COVER.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
AS OF 19Z FRIDAY...VFR WILL PREVAIL THROUGH THE EARLY OVERNIGHT
HOURS WITH PERIODS OF MVFR/IFR POSSIBLE LATER TODAY INTO THE
EVENING HOURS IN HEAVIER DOWNPOURS AS SHOWERS AND THUNDERSTORMS
MOVE ACROSS THE AREA. VFR WILL PREVAIL AGAIN BEGINNING LATER
OVERNIGHT AND THROUGH THE END OF THE VALID PERIOD.

AN APPROACHING COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS THIS
AFTERNOON AND TONIGHT...WITH SOME THUNDERSTORMS BEING SEVERE. CANNOT RULE
OUT MVFR/IFR IN HEAVIER DOWNPOURS AND BRIEFLY DEVELOPED FOG. FOR
TIMING...FLO/LBT IN THE MID-LATE AFTERNOON/EARLY EVENING...AND THE
COASTAL TERMINALS IN THE EVENING. SOUTH WINDS AOB 10-15 KTS WILL
CONTINUE THROUGHOUT THE DAY WITH HIGHER GUSTS...SUBSIDING BEFORE
MIDNIGHT. VFR WILL PREVAIL AS SHRA/TSRA WILL DISSIPATE AND WINDS
WILL BE SOUTHWEST AOB 8 KTS. CANNOT RULE OUT PATCHY FOG SATURDAY
MORNING...BUT GIVEN BOUNDARY LAYER WINDS CONFIDENCE IS LOW TO ACTUAL
DEVELOPMENT OF FOG. AFTER DAYBREAK...VFR WILL CONTINUE WITH NORTH
WINDS AOB 11 KTS.

EXTENDED OUTLOOK...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS
THROUGH SATURDAY. VFR EXPECTED FRIDAY THROUGH THE END OF THE PERIOD.
&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 330 PM FRIDAY...WINDS AND SEAS REMAIN ON THE WEAK SIDE AT THIS
HOUR. STILL EXPECT WINDS TO INCREASE TO A RANGE OF 15-20 KNOTS LATER
WITH THE APPROACH/PASSAGE OF THE COLD FRONT. EXPECT THE STRONGEST
WINDS BETWEEN 0300 AND 0600 UTC. WILL MAINTAIN THE SHORT DURATION
SMALL CRAFT ADVISORY FOR THIS EVENING AND SCEC HEADLINE. BY MORNING
EXPECT A WESTERLY FLOW OF 10-15 KNOTS.

SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 330 PM FRIDAY...WINDS AND SEAS WILL BE JUST STARTING TO
IMPROVE DAYBREAK SATURDAY...BUT STILL ROUGH...WITH LEFT OVER
SOUTHERLY SWELL ENERGY. THUS AN EXERCISE CAUTION STATEMENT MAY BE
NEEDED EARLY. AS THE WEEKEND PROGRESSES FURTHER IMPROVEMENT IS
EXPECTED. NW WINDS SATURDAY WILL BACK TO W-WSW BY SUNDAY...SPEEDS
GENERALLY 15 KT OR LESS.

LONG TERM /MONDAY THROUGH WEDNESDAY/...
AS OF 330 PM FRIDAY...WESTERLY WINDS EXPECTED THROUGH MOST OF THE
LONG TERM...ALTHOUGH SOME UNCERTAINTY EXISTS REGARDING TIMING OF A
FRONTAL BOUNDARY EXPECTED AROUND THE MID WEEK PERIOD. THIS
BOUNDARY MAY COME AS SOON AS MONDAY NIGHT AND ONLY BRING A SMALL
SHIFT FROM SW TO NW WITH ITS PASSAGE. OTHER SOLUTIONS ARE MUCH
SLOWER...AS LATE AS TUESDAY INTO TUESDAY NIGHT. THIS SOLUTION HAS
A STRONGER WAVE OF LOW PRESSURE THAT MAY INTRODUCE A PRECEDENT
SOUTHERLY WIND AND A STRONGER NW WIND IN ITS WAKE. THE PERSISTENCE
OF THE GFS MODEL SHOWING THIS SOLUTION MAKES IT FAIRLY APPEALING
AND THE FORECAST WILL BE NUDGED TOWARDS IT WITHOUT EMBRACING FULLY
IN CASE THE FASTER AND WEAKER SOLUTION PANS OUT.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT SATURDAY FOR AMZ250-252.

&&

NEAR TERM...SHK
SHORT TERM...MJC
LONG TERM...MBB
AVIATION...SGL/HDL
Hazardous weather outlook, Jun 1, 2:16 PM EDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
216 PM EDT FRI JUN 1 2012

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-021830-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
216 PM EDT FRI JUN 1 2012

...SEVERE THUNDERSTORM WATCH 334 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ254-256-021830-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
216 PM EDT FRI JUN 1 2012

...SEVERE THUNDERSTORM WATCH 334 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
...SMALL CRAFT SHOULD EXERCISE CAUTION FROM 6 PM EDT THIS EVENING
THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   SMALL CRAFT EXERCISE CAUTION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-021830-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
216 PM EDT FRI JUN 1 2012

...SEVERE THUNDERSTORM WATCH 334 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

15

In the hours before

Local storm report, Jun 1, 3:22 PM EDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
322 PM EDT FRI JUN 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0252 PM     TSTM WND DMG     5 NNW WHITEVILLE        34.39N  78.75W
06/01/2012                   COLUMBUS           NC   EMERGENCY MNGR

            TREE DOWN AT 1309 OLD LUMBERTON ROAD.

&&

EVENT NUMBER ILM1200163

43
Local storm report, Jun 1, 3:28 PM EDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
328 PM EDT FRI JUN 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0321 PM     HAIL             ELIZABETHTOWN           34.63N  78.61W
06/01/2012  E1.00 INCH       BLADEN             NC   FIRE DEPT/RESCUE

&&

EVENT NUMBER ILM1200164

43
Special weather statement, Jun 1, 4:49 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
449 PM EDT FRI JUN 1 2012

SCZ032-039-012145-
FLORENCE-WILLIAMSBURG-
449 PM EDT FRI JUN 1 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS WILLIAMSBURG AND FLORENCE
COUNTIES THROUGH 545 PM EDT...

AT 449 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES
WEST OF GREELEYVILLE...OR ABOUT 8 MILES SOUTHEAST OF MANNING...MOVING
NORTHEAST AT 35 MPH.

SOME LOCATIONS IMPACTED INCLUDE KINGSTREE...LAKE CITY...CADES...
GOURDIN...HEBRON...HEBRON CROSSROADS...HEMINGWAY...INDIANTOWN...
JOHNSONVILLE...NIXONVILLE...SALTERS AND GREELEYVILLE.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

&&

LAT...LON 3370 8000 3372 7998 3377 8000 3383 7991
      3388 7989 3389 7989 3388 7994 3392 7997
      3401 7989 3378 7933 3346 7992 3349 7997
      3350 8003 3350 8010
TIME...MOT...LOC 2049Z 244DEG 31KT 3363 8010

BACON
Special weather statement, Jun 1, 5:30 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
530 PM EDT FRI JUN 1 2012

NCZ099-012230-
COLUMBUS-
530 PM EDT FRI JUN 1 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS COLUMBUS COUNTY THROUGH 630
PM EDT...

AT 530 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WILLIAMS...OR ABOUT 9 MILES SOUTH OF WHITEVILLE...MOVING NORTHEAST AT
20 MPH.

SOME LOCATIONS IMPACTED INCLUDE WHITEVILLE...BETHEL...CLARENDON...
CRUSOE ISLAND...DELCO...FREEMAN...HALLSBORO...LAKE WACCAMAW...
MOLLIE...NAKINA...OLD DOCK AND REDBUG.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

&&

LAT...LON 3438 7845 3437 7838 3432 7820 3404 7876
      3419 7893 3443 7860
TIME...MOT...LOC 2130Z 241DEG 19KT 3421 7872

HAWKINS
Special weather statement, Jun 1, 5:32 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
532 PM EDT FRI JUN 1 2012

SCZ024-033-053-012215-
DILLON-INLAND HORRY-MARION-
532 PM EDT FRI JUN 1 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS HORRY...MARION AND DILLON
COUNTIES THROUGH 615 PM EDT...

AT 532 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
NORTH OF BRITTON NECK...OR ABOUT 13 MILES SOUTH OF MARION...MOVING
NORTHEAST AT 30 MPH.

SOME LOCATIONS IMPACTED INCLUDE MULLINS...BRITTON NECK...GALIVANTS
FERRY...GAPWAY...KEMPER...LAKE VIEW...RAINS...AYNOR AND NICHOLS.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

&&

LAT...LON 3438 7919 3418 7894 3388 7931 3399 7949
TIME...MOT...LOC 2132Z 217DEG 24KT 3401 7933

BACON
Local storm report, Jun 1, 6:02 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
602 PM EDT FRI JUN 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND DMG     CLARENDON               34.22N  78.85W
06/01/2012                   COLUMBUS           NC   PUBLIC

            A COMBINATION OF WIND AND HAIL SENT LARGE LIMBS DOWN ON
            A VEHICLE. A FLAG POLE WAS BENT OVER. THERE WAS MINOR
            DAMAGE TO A BUILDING.

&&

EVENT NUMBER ILM1200165

43

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 2:19 PM EDTSpecial Weather StatementILMColumbus41 min
Jun 1, 2:23 PM EDTSevere Thunderstorm WarningILMColumbus52 min
Jun 1, 2:59 PM EDTSpecial Weather StatementILMBladen61 min
Jun 1, 3:10 PM EDTSevere Thunderstorm WarningILMBladen43 min
Jun 1, 5:30 PM EDTSpecial Weather StatementILMColumbus60 min
Jun 1, 7:08 PM EDTSpecial Weather StatementILMBladen52 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.